Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 76, NWS Tampa Bay, FL

November 28, 20084 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Nov 28, 2008, 11:47 AM EST for 4 counties in Florida. It took effect at Nov 28, 2008, 2:00 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2008, 11:47 AM EST (16:47 UTC)
In effect from
Nov 28, 2008, 2:00 PM EST
Expired
Nov 28, 2008, 6:00 PM EST
In force
4 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 76 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 4.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3116 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 281647
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1147 AM EST FRI NOV 28 2008

...RED FLAG WARNING UNTIL 6 PM TODAY FOR EXTENDED DURATIONS OF LOW
HUMIDITY ACROSS INTERIOR SECTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA...

.HIGH PRESSURE CENTERED OVER FLORIDA WILL MAINTAIN A DRY AND WARM
AIRMASS THROUGH THE AFTERNOON.

FLZ051-052-055>057-060>062-065-282300-
/O.NEW.KTBW.FW.W.0076.081128T1900Z-081128T2300Z/
HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-
CHARLOTTE-LEE-
1147 AM EST FRI NOV 28 2008

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST
THIS AFTERNOON. 

THE RELATIVE HUMIDITY HAS BEEN DROPPING WITH SOME LOCATIONS BELOW 
35 PERCENT BEFORE NOON. THIS DRY AIR WILL CONTINUE AND SPREAD ACROSS
THE WARNING AREA DURING THE AFTERNOON WITH DURATIONS EXPECTED TO
BE 4 OR MORE HOURS. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
1 follow-up statement
000 
WWUS82 KTBW 282253
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
553 PM EST FRI NOV 28 2008

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON...

FLZ051-052-055>057-060>062-065-290000-
/O.EXP.KTBW.FW.W.0076.000000T0000Z-081128T2300Z/
HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-
CHARLOTTE-LEE-
553 PM EST FRI NOV 28 2008

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. 

HUMIDITY LEVELS WILL RISE SATURDAY AHEAD OF COLD FRONT...EXPECTED
TO MOVE THROUGH THE STATE LATE SUNDAY...MOVES INTO THE SOUTHEAST
UNITED STATES. THUS RED FLAG CONDITIONS ARE NOT EXPECTED.

$$

RJS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 28, 9:35 AM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Nov 28, 9:35 AM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
935 AM EST FRI NOV 28 2008

.DISCUSSION...MORNING SOUNDING STILL QUITE DRY WITH PW AROUND 1/2
INCH. WARMING IN THE MID LEVELS WITH WEST FLOW ALOFT...NOTED STRONG
INVERSION AT 800 MB. SFC ANALYSIS SHOWS COLD FRONT OVER THE SE
STATES AND RIDGE AXIS STRETCHED ACROSS S FL. FOR THE REST OF
TODAY...CLOUDS WILL BE ON THE INCREASE WELL NORTH OF TAMPA BAY AS
THE FRONT TO OUR NORTH GRADUALLY DRAFTS A BIT FARTHER SOUTH.
MEANWHILE...SKIES WILL REMAIN MOSTLY SUNNY FROM TAMPA BAY SOUTH IN
THE DRIER AIR AND CLOSER TO THE RIDGE AXIS. WARMER TODAY WITH HIGHS
IN THE MID-UPR 70S.

&&

.AVIATION (28/12Z - 29/12Z)...LIMITED FG/BR JUST ABOUT GONE WITH VFR
TO PREVAIL. LIGHT SOUTH WINDS SHIFT TO SW IN THE AFTERNOON AND THEN
BECOME VARIABLE TONIGHT.

&&

.MARINE...FAIR MARINE CONDITIONS WILL CONTINUE TODAY WITH THE
TIGHTER PRES GRADIENT AHEAD OF THE FRONT JUST NORTH OF OUR WATERS.
NO HEADLINES ATTM.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.

GULF WATERS...NONE.

&&

NP/RKR
Hazardous weather outlook, Nov 28, 5:17 AM EST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
517 AM EST FRI NOV 28 2008

FLZ039-042-043-048>052-055>057-060>062-065-281530-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
517 AM EST FRI NOV 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
AN AREA OF LOW PRESSURE WILL DEVELOP ALONG A STALLED FRONTAL BOUNDARY
OVER THE SOUTHEASTERN STATES LATE SATURDAY NIGHT. THIS STORM SYSTEM
WILL THEN DEEPEN AS IT MOVES UP ALONG THE MID ATLANTIC COAST ON SUNDAY.
A TRAILING COLD FRONT FROM THIS LOW WILL MOVE INTO THE EASTERN GULF
WATERS EARLY ON SUNDAY THEN ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA
SUNDAY AFTERNOON AND EVENING. INCREASING LOW LEVEL MOISTURE ALONG AND
AHEAD OF THIS FRONT WILL INCREASE CHANCES FOR SHOWERS AND STORMS AS
THE FRONT MOVES THROUGH THE REGION. INCREASING LOW AND MID LEVEL WIND
FIELDS AND STRONG UPWARD LIFT ALONG AND AHEAD OF THE FRONT SUGGESTS
THE POSSIBILITY OF SOME STRONG TO SEVERE STORMS WITH DAMAGING WINDS
AND A FEW TORNADOES THE PRIMARY HAZARDS IF ENOUGH INSTABILITY DEVELOPS
OVER THE REGION. STORMS THAT DEVELOP WILL ALSO BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINS AND OCCASIONAL LIGHTNING STRIKES. RESIDENT AND
VISITORS OF WEST CENTRAL AND SOUTHWEST FLORIDA SHOULD MONITOR LATER
FORECAST THROUGH THE UPCOMING WEEKEND. IF THREATENING WEATHER APPROACHES
YOUR LOCATION...MOVE INDOORS IMMEDIATELY.

...WIND AND SEA IMPACT...
WINDS ARE EXPECTED TO INCREASE INTO THE 20 TO 25 KNOT RANGE WITH
GUSTS TO GALE FORCE SATURDAY NIGHT THROUGH MONDAY. THESE INCREASING
WINDS WILL BUILD SEAS WHICH WILL BRING DETERIORATING BOATING AND
SURF CONDITIONS TO ALL OF THE GULF WATERS INCLUDING TAMPA BAY BEGINNING
LATE SATURDAY NIGHT AND CONTINUING THROUGH MONDAY AS A STRONG COLD
FRONT SWEEPS THROUGH THE REGION AND SMALL CRAFT ADVISORIES WILL LIKELY
BE POSTED FOR ALL WATERS BY EARLY ON SATURDAY.

FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS
INTO THE GULF LATE SATURDAY UNTIL CONDITIONS IMPROVE EARLY NEXT WEEK.

AS THE SEAS BUILDS OVER THE GULF WATERS LARGE BREAKING WAVE ACTION
WILL DEVELOP ALONG AREA BEACHES WITH INCREASING RISK OF RIP CURRENTS
AND STRONG UNDERTOWS. RESIDENT AND VISITORS PLANNING TO VISIT THE BEACH
SHOULD HEED THE ADVISE OF THE BEACH PATROL. DO NOT SWIM AT UNGUARDED
BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MCMICHAEL

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.